MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY TORIC; MULTIFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY TORIC; MULTIFOCAL IOLS
Model Number ZXT150
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Codes Blurred Vision (2137); No Code Available (3191)
Date of Event 03/07/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a tecnis symfony toric intraocular lens (model zxt150, +26.0 diopter) was explanted in a secondary procedure from the patient¿s right eye because an incorrect lens power was selected initially.Additional information was received and it was learnt that patient was experiencing blurry vision and the wrong power was implanted.The lens was replaced with another zxt150 of a lower diopter (24.0).The patient was reported to be doing great when discharged.No further information provided.
 
Additional Manufacturer Narrative
Additional information: device available for evaluation ¿ yes, returned to manufacturer on 5/1/2018.Device returned to manufacturer ¿ yes.Device evaluation: the intraocular lens (iol) was returned to the manufacturing site for evaluation.The product was inspected by a qualified inspector using a microscope with a 12x magnification.It can be seen that the iol is being cut in, most probably to make explant possible.Considering the condition of the product additional analysis is not possible.The reported issue could not be verified.Manufacturing records review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.A search on complaints revealed that no similar complaints were received for this production order number.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions along with warnings for the proper use and handling of the device.As a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SYMFONY TORIC
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
santa ana CA
MDR Report Key7493289
Report Number9614546-2018-00441
Device Sequence Number13501354
Product Code POE
UDI-Device Identifier05050474605329
UDI-Public(01)05050474605329(17)220714
Combination Product (Y/N)Y
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/21/2018
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date07/14/2022
Device Model NumberZXT150
Device Catalogue NumberZXT150U260
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/01/2018
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 04/10/2018
Supplement Date Received by Manufacturer07/27/2018
Initial Report FDA Received Date05/07/2018
Supplement Report FDA Received Date08/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age55 YR
Date Report Sent to FDA01/01/2005